Despite a high incidence of side effects, diphenylhydantoin (Dilantin) ranks among the safest anticonvulsive drugs.¹,²Its toxic effects on the central nervous system usually respond rapidly to reduction of dosage while the symptoms resulting from idiosyncrasy generally subside within one to two weeks after the drug has been discontinued.²,⁴Sometimes intolerance to diphenylhydantoin and some of the chemically related anticonvulsants takes the form of an allergic or hypersensitivity disorder.¹,⁸Among the manifestations are eosinophilia, erythematous rashes, exfoliative dermatitis, joint pains, a syndrome mimicking serum sickness, a related syndrome featuring lymphatic hyperplasia which may be mistaken for infectious mononucleosis, lymph node granulomas, or even malignant lymphomas,³⁻⁶and, finally, syndromes characteristic of erythema multiforme, lupus erythematosus,⁷and periarteritis nodosa.⁸The literature has been reviewed in recent articles.⁴,⁷Whether the leukopenia and thrombocytopenia which sometimes accompany these clinical pictures are also brought about by an immune
No takes yet. Share an insight, caveat, or question.
Meinhard Robinow (1963) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: